# SDR ASAA2017120522783

- Difficulty date: December 5, 2017
- Submitted: December 6, 2017
- Operation: Air carrier
- Aircraft: N477AS
- Make and model: Boeing 737990ER
- Aircraft serial: 40716
- Aircraft time: 9,951 hours, 3,232 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Radar
- Condition: Malfunctioned
- Location: Wx System
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WXR RADAR SHOWING FALSE RETURNS IN AUTO MODE WITH WX-T SELECTED IN CLEAR AIR AT CRUISE FL340 WITH NO VISIBLE WEATHER PAINTS 3 CEUS APPROX 1/2 INCH IN DIAMETER ON 80 AND 160 NM RANGE, AT 2:00- 2:30 POSITION ON ND. CEUS DO NOT APPEAR IN MANUAL MODE. LASTED 30 MINUTES,THEN DISAPPEARED. GROUNDED - YES. PERFORMED WEATHER RADAR SYSTEM BITE PER B737-900 FIM 34-43-00-810-801 AND WEATHER RADAR SYSTEM OPS TEST PER B737-900 AMM 34-43-00-710-802-001. NO FAULTS NOTED & ALL TESTS PASS. NO HISTORY, CLEARS MEL 34-15D.
